Alert archive / Arkansas / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 247, NWS Tulsa, OK

August 3, 1992Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 3, 1992, 2:20 PM CDT for Benton County, Arkansas. It was in force for 55 min.

The area

The counties it named.

The facts

Issued
Aug 3, 1992, 2:20 PM CDT (19:20 UTC)
Expired
Aug 3, 1992, 3:15 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 7.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1992-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1992-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1527 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 031921
SVRFSM
ARC007-032015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
220 PM CDT MON AUG 3 1992
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  315 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...BENTON COUNTY
 
RADAR AT 219 PM CDT WAS SHOWING A SEVERE THUNDERSTORM 5 MILES
SOUTHWEST OF GRAVETTE ARKANSAS. MOVEMENT WAS SOUTHEAST AT 40 MPH.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YO,UR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:14 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 3, 10:14 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT MON AUG 3 1992

IMPRESSIVE MCS NOW MOVING THRU S CENT KS IS HOLDING TOGETHER FAIRLY WELL
THIS MRNG. ADAP SMR SHOWS NOSE OF MOSITURE AXIS ALNG ICT-FYV LN WITH
ACTIVITY WITH SFC HTG AHEAD OF THIS SYS RESULTING IN LIS ARND -6.
ACTIVTY WL LIKELY CONTIUE TO WEAKEN. HOWEVER...AS THIS SYSTEM ENTERS
THE STATE LATE THIS MRNG...A GUD BDRY WILL SET UP OVR E OK. RIGHT NOW
FEEL THAT REDEVELOPMENT OF STRNG STRMS ALONG BDRY WL OVR BE NE AND EC ZNS
AFTN WHERE BEST INSTABILITY TO OCCUR.

MCS RESULTING IN MESSY SFC WIND AND HENCE RESULTING IN DIFFICULTY
IN LOOKING AT FNT. IN LOOKING AT 88D DATA...APRS COMPLEX HAS ITS OWN
SYNOPTIC SCALE CHARACTERISTICS. IN ANY EVENT...FNTL BDRY LIKELY TO BE
PUSHED INTO STATE WITH THIS COMPLEX WITH FNTL BRDY OVR N OK THIS EVENING.

RIGHT NOW WL INCREASE POPS OVR NORTH AND MAY DROP TEMPS A CAT THERE AS
WELL. NO OTHER CHGS ATM.

..
.10...

.OK...NONE.

In the hours before

Special weather statement, Aug 3, 10:56 AM CDT, 3 hours 24 minutes before
OKZ026>034-040-041200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT MON AUG 3 1992

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 PM FOR PARTS OF
EASTERN OKLA
Special weather statement, Aug 3, 12:04 PM CDT, 2 hours 16 minutes before
OKZ026-031800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT MON AUG 3 1992

...STRONG THUNDERSTORMS MOVING INTO NORTHERN OSAGE COUNTY...

AT NOON...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE
OF STRONG THUNDERSTORMS MOVING INTO NORTHWEST OSAGE COUNTY. THE STORMS
EXTENDED FROM NEAR FORAKER NORTHWARD INTO SOUTHERN KANSAS. WIND GUSTS
OF 40 TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS AS THEY MOVE
SOUTHEAST AT 35 MILES AN HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FOR A LARGE
PART OF EASTERN OKLAHOMA. CONDITIONS REMAIN FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON.

Nearby

Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.